MAUDE Adverse Event Report: LIMACORPORATE S.P.A. DELTA DUAL MOBILITY SYSTEM; MOBILE LINER DIA. 42 MM FOR HEAD DIA. 28 MM

LIMACORPORATE S.P.A. DELTA DUAL MOBILITY SYSTEM; MOBILE LINER DIA. 42 MM FOR HEAD DIA. 28 MM
Model Number 5566.50.420
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Limb Pain (4836)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1316292, no pre-existing anomaly was found on the 31 devices manufactured with the same lot #.This is the first and only complaint received on this lot #.We submit a final mdr when the investigation is complete.
 
Event or Problem Description
Hip revision surgery performed on (b)(6) 2024, due to wear of the mobile liner øint 28 mm ø42 mm (product code 5566.50.420, lot #1316292 - ster.1400084).According to the received information, the patient felt stiffness and loss of range of motion, and the patient went for a checkup.She had pain for a couple of weeks.It was reported that since the surgeon implanted a lima dual mobility liner into a competitor's cup (off label procedure), the poly liner worn down over time.The following devices were explanted: · mobile liner øint 28 mm ø42 mm (product code 5566.50.420, lot #1316292 - ster.1400084) · femoral modular head - m ø28mm (product code 5010.42.282, lot #1480074 - ster.1400030) the surgeon replaced the worn liner with a new competitor's liner and a sleeve and head from another competitor.The femoral components (lima's revision stem and neck) remained in situ.Previous surgery took place on (b)(6) 2014 (it was a primary).Patient is a female, 52 years old.No comorbidities are known.Event happened in australia.
 
Event or Problem Description
Hip revision surgery performed on (b)(6) 2024, due to wear of the mobile liner øint 28 mm ø42 mm (product code 5566.50.420, lot #1316292 - ster.1400084).According to the received information, the patient felt stiffness and loss of range of motion, and the patient went for a checkup.She had pain for a couple of weeks.It was reported that since the surgeon implanted a lima dual mobility liner into a competitor's cup (birmingham cup, off label procedure), the poly liner worn down over time.The following devices were explanted: · mobile liner øint 28 mm ø42 mm (product code 5566.50.420, lot #1316292 - ster.1400084) · femoral modular head - m ø28mm (product code 5010.42.282, lot #1480074 - ster.1400030) the surgeon replaced the worn liner with a new competitor's liner and a sleeve and head from another competitor.The femoral components (lima's revision stem and neck) remained in situ.Previous surgery took place on (b)(6) 2014 (it was a primary).Patient is a female, 52 years old.No comorbidities are known.Event happened in australia.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1316292, no pre-existing anomaly was found on the 31 devices manufactured with the same lot #.According to our records, at least 30 out of 31 mobile liners with lot #1316292 and ster.1400084 have been implanted and this is the only complaint received on this lot #.Device analysis the devices involved were not available to be returned to limacorporate for further analysis.Some pictures of explanted devices were shared: they show the extent of the wear on the mobile liner and the explanted femoral head still coupled to the mobile liner but visible from the top through the worn liner.X-rays analysis limacorporate received one x-ray and a couple of pictures of the explanted devices, which have been evaluated by a medical consultant.It was stated by the complaint source that the x-ray refers to post-op revision surgery and that it is dated (b)(6) 2024.However, the medical consultant reported that ".(on the x-ray) the head is clearly outside the centre of the cup, indicating abrasion of the liner.The explant shows that the head even has protruded completely through the poly".In addition, the medical consultant commented: "first i need to indicate, that the surgery 2014 must have been a revision, not a primary.[.] (about the combination of the lima liner into the birmingham cup) on first glance the diameters may be comparable, however, the birmingham cup was not produced for poly-coupling but was an mom device.The diameters of the two parts must match ultra precisely! combination with other company is a severe mistake and prohibited by any manufacturer.The mechanism of failure is rather reproducible.Sometime after implantation the poly liner became stuck inside the birmingham cup, since then the movement took place only between head and liner.As the device is not meant to stand such strain abrasion of the poly is much faster than usual.Abrasion is also visible on the pre-op x-ray and the explants.Leaving the stem in situ has been correct as it is implanted correctly.However, using again another poly liner from another company means doing the same mistake again".According to the applicable ifus: "the components of delta acetabular system must not be used outside of the allowed combinations or with components belonging to other manufacturers".Considering that: · check of manufacturing charts highlighted no anomalies on components manufactured with lot #1316292; · according to the complaint source, the polyethylene of the mobile liner worn down over time because it was implanted into a competitor's cup (off label procedure); · according to the medical consultant "combination with other company is a severe mistake and prohibited by any manufacturer.The mechanism of failure is rather reproducible.Sometime after implantation the poly liner became stuck inside the birmingham cup, since then the movement took place only between head and liner.As the device is not meant to stand such strain abrasion of the poly is much faster than usual"; · according to the applicable ifus "the components of delta acetabular system must not be used outside of the allowed combinations or with components belonging to other manufacturers"; we can state that the event was due to an off-label use.Event not product related.Pms data according to limacorporate pms data, the revision rate of mobile liners - belonging to the family codes 5566.50.401-420-460 - due to wear is (b)(6).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.

Brand Name
DELTA DUAL MOBILITY SYSTEM
Common Device Name
MOBILE LINER DIA. 42 MM FOR HEAD DIA. 28 MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key20406645
Report Number3008021110-2024-00085
Device Sequence Number3579390
Product Code LZO
UDI-Device Identifier08033390012447
UDI-Public08033390012447
Combination Product (Y/N)N
PMA/510(K) Number
K181491
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number5566.50.420
Device Catalogue Number5566.50.420
Device Lot Number1316292
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown